MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-fg15 (lot: unkonwn); implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield stent that failed to open.The patient was undergoing a procedure for flow diverter stent treatment of a right carotid artery unruptured saccular intracranial aneurysm.The aneurysm max diameter was 5mm; the neck diameter was also 5mm.Patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).After access was established, the pipeline was delivered to the ipsilateral m1 segment.After 7-8mm of the pipeline stent tip was exposed and waiting approximately 10 seconds, the stent tip did not open.An additional 12mm fo the stent was deployed but the tip end still did not open.The surgeon attempted to retrieve and redeploy the stent as well as other maneuvers such as shaking, push/pull, and modifying catheter tension, but the stent still failed to open.The pipeline was then removed from the patient's body and the tip of the pipeline stent was found to be damaged/entangled.Due to the stent damage, there was concern of potential catheter damage as well, so both the stent and the catheter were replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the pipeline did not open at the distal section.The pipeline was not placed in a bend when it failed to open and was resheathed 0 times.There was not any resistance during delivery or retrieval of the pipeline.There was no reported damage or issue with the phenom 27 microcatheter.Catheter flush was administered during the procedure as indicated by the ifu.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pushwire was returned inside a biohazard bag and a shipping box.There was no braid returned with the pushwire.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.No bend was found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker, or proximal bumper.No other anomalies were observed.Conclusion: based on the returned device, the customer complaint was not confirmed, as the pushwire was returned without the braid.No damage was found with the pushwire.Possible causes of failure to open include vessel tortuosity or deploying the braid in the vessel bend.However, the customer reported that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, which rules them out as potential causes.The root cause could not be determined.Since the braid was not returned, any contribution of the braid to the reported issue could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24037850
Report Number2029214-2026-00055
Device Sequence Number10276690
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)280812(10)D057463
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberD057463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/14/2026
02/20/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/04/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age56 YR
Patient SexMale